MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TANDEM INTL BIPOLAR 49OD 28ID; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED UNCEMENTED

SMITH & NEPHEW, INC. TANDEM INTL BIPOLAR 49OD 28ID; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED UNCEMENTED
Catalog Number 71324049
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 02/06/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Unexplained pain in lateral trochanteric region.Possibly associated with a significant loss of offset in the joint post primary surgery.Surgeon began dissecting down to hip joint.On approach to the hip joint a trochanteric soft tissue mass was identified.According to surgeon is was probably calcific tendonopathy associated with loss of function as result of the reduced offset in the hip after the primary surgery.The area was extremely inflamed with some minor bleeding over and around the site.The calcification deposit was debrided.Hip joint opened.Dislocated hip.Tapped off bipolar head with bone punch.Removed cement from around shoulder of the stem.Stem removed with renovation slap hammer.Mantle within canal assessed and deemed appropriate for cement in cement revision of stem.Acetabulum prepared for corin trinity shell.Shell impacted and liner inserted.Size 1 high offset stem cemented into existing mantle within proximal femur.Construct trialled and deemed stable.Definitive head implanted into the stem.Hip reduced.Wound closed.
 
Additional Manufacturer Narrative
The affected tandem intl cocr shell liner bipolar was not returned for evaluation.A clinical evaluation noted based on the limited information provided, the root cause of this patient¿s pain cannot be concluded, and if the cup position and if any impingement is present along with the reported calcification deposits.However, it could be attributed to the ¿calcific tendinopathy associated with loss of function as result of the reduced offset in the hip after the primary surgery¿.It has been communicated that no further information would be forthcoming at this time.A review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed part revealed no prior complaints for the listed batch.Without the actual product involved, our investigation of this report is inconclusive.If the device or new information is received in the future, this complaint can be re-opened.

Brand Name
TANDEM INTL BIPOLAR 49OD 28ID
Common Device Name
PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7329701
Report Number1020279-2018-00294
Device Sequence Number1605175
Product Code KWY
UDI-Device Identifier03596010494405
UDI-Public03596010494405
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K023743
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date10/13/2024
Device Catalogue Number71324049
Device Lot Number14KM11166
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/08/2018
Supplement Date Received by Manufacturer02/08/2018
Initial Report FDA Received Date03/11/2018
Supplement Report FDA Received Date06/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;